Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 80, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2013, 6:21 AM CDT for Grant County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2013, 6:21 AM CDT (11:21 UTC)
- Expired
- Jun 22, 2013, 7:15 AM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -483 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
253
WUUS53 KARX 221121
SVRARX
WIC043-221215-
/O.NEW.KARX.SV.W.0080.130622T1121Z-130622T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
621 AM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 715 AM CDT
* AT 616 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF BOSCOBEL TO BLOOMINGTON TO
CASSVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FENNIMORE AROUND 650 AM CDT.
LANCASTER AROUND 700 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4262 9071 4264 9072 4268 9095 4274 9105
4282 9108 4291 9104 4308 9086 4309 9082
4311 9080 4310 9042 4261 9042
TIME...MOT...LOC 1121Z 269DEG 15KT 4305 9074 4288 9090
4272 9103
HAIL...<.75IN
WIND...60MPH
$$
JW3 follow-up statements
805
WWUS53 KARX 221137
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
637 AM CDT SAT JUN 22 2013
WIC043-221215-
/O.CON.KARX.SV.W.0080.000000T0000Z-130622T1215Z/
GRANT WI-
637 AM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
UNTIL 715 AM CDT...
AT 635 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF FENNIMORE TO LANCASTER TO
CASSVILLE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FENNIMORE AROUND 645 AM CDT.
LANCASTER AROUND 650 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4262 9071 4264 9072 4269 9096 4274 9104
4282 9105 4303 9084 4305 9079 4310 9073
4310 9042 4261 9042
TIME...MOT...LOC 1137Z 269DEG 15KT 4305 9065 4287 9074
4272 9094
HAIL...<.75IN
WIND...60MPH
$$
JW455
WWUS53 KARX 221154
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT SAT JUN 22 2013
WIC043-221215-
/O.CON.KARX.SV.W.0080.000000T0000Z-130622T1215Z/
GRANT WI-
654 AM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
UNTIL 715 AM CDT...
AT 649 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF PLATTEVILLE TO LANCASTER TO
CASSVILLE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
PLATTEVILLE AROUND 715 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LANCASTER MUNICIPAL AIRPORT...
MCCARTNEY...BIG H CAMPGROUND...BURTON...ELLENBORO...ROCKVILLE...
POTOSI...TENNYSON...SPECHTS FERRY AND CORNELIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4262 9071 4264 9072 4269 9096 4274 9104
4282 9105 4303 9084 4305 9079 4310 9073
4310 9042 4261 9042
TIME...MOT...LOC 1154Z 295DEG 17KT 4282 9047 4280 9070
4269 9093
HAIL...<.75IN
WIND...60MPH
$$
JW879
WWUS53 KARX 221205
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
705 AM CDT SAT JUN 22 2013
WIC043-221214-
/O.CAN.KARX.SV.W.0080.000000T0000Z-130622T1215Z/
GRANT WI-
705 AM CDT SAT JUN 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
HOWEVER...THESE STORMS ARE PRODUCING HEAVY RAIN AND A FLASH FLOOD
WARNING REMAINS IN EFFECT.
LAT...LON 4262 9071 4264 9072 4269 9096 4274 9104
4282 9105 4303 9084 4305 9079 4310 9073
4310 9042 4261 9042
TIME...MOT...LOC 1204Z 295DEG 17KT 4280 9041 4278 9064
4267 9087
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:11 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 22, 6:11 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
611 AM CDT SAT JUN 22 2013
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013
MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES...HEAVY RAIN
AND SEVERE THREATS THRU THE PERIOD...TEMPERATURES.
DATA ANALYSIS AT 06Z HAD LOW PRESSURE OVER EASTERN CO WITH A
TROUGH TO THE NORTHEAST INTO THE UPPER MIDWEST. SEVERAL WEAKER WAVES
OF LOW PRESSURE ALONG THIS TROUGH/FRONT INTO WI/MI. TROUGH AND OLD
OUTFLOW BOUNDARIES REMAIN THE FOCUS FOR SHRA/TSRA DEVELOPMENT AGAIN
EARLY THIS MORNING AS THE LOW LEVEL JET AND MOISTURE TRANSPORT PUSH
AN AIRMASS WITH 1.5 TO 2 INCH PW/S NORTH/NORTHEAST INTO IA/MN/WI.
RATHER MASSIVE CONVECTIVE COMPLEX EARLY THIS MORNING FROM SOUTHERN
LK MI TO SOUTHERN MN AND EASTERN NEB...AROUND THE EDGE OF THE
STRONGER MID LEVEL CAPPING. UNDER THE CAPPING...EARLY MORNING TEMPS
IN THE MID 70S TO NEAR 80 ACROSS MUCH OF IA.
22.00Z MODELS LOOK TO HAVE INITIALIZED WELL...THOUGH NOT AS
SIMILARLY AS ONE WOULD LIKE. AS EXPECTED IN A FORECAST DOMINATED BY
MESO-SCALE FORCINGS AND CONVECTION ACROSS THE REGION...SOLUTIONS
OFFERING A VARIETY OF SENSIBLE WEATHER OUTCOMES FOR THE NEXT FEW
DAYS. DPROG/DT OF 500MB HGTS AT 22.00Z SHOWED THE MODEL RUNS OF
20.00Z AND 21.00Z VERIFIED QUITE WELL WITH THE LARGER SCALE FEATURES
OVER NOAM/EASTERN PAC. MOST OF THE EARLIER RUNS WERE A BIT WEAK WITH
SHORTWAVE FEATURES OVER THE CENTRAL CONUS TO GREAT LAKES AND WERE A
BIT HIGH WITH 500MB HGTS OVER THE UPPER MIDWEST. MODELS TRENDING
TOWARD A TIGHTER CONSENSUS TODAY THRU SUN...AT LEAST WITH THE
NORTHERN ROCKIES TROUGH AS IT LIFTS INTO THE NORTHERN PLAINS. TREND
IS A BIT STRONGER WITH TROUGHING AS IT LIFTS ACROSS THE NORTHERN
PLAINS TOWARD NORTHERN MN/WESTERN ONT TONIGHT/SUN. PLENTY OF DETAIL
DIFFERENCES WITH SMALLER SCALE FEATURES THRU THE SOUTHWEST FLOW
ACROSS THE CENTRAL PLAINS INTO UPPER MIDWEST AHEAD OF THE TROUGH.
CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS TO BE REASONABLE
WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS...BUT SFC PRESSURE
FIELDS QUITE DISTURBED FROM EASTERN NEB TO WI BY ALL THE ONGOING
CONVECTION. PER WV IMAGERY...ECMWF LOOKS BEST WITH THE CENTRAL CONUS
SHORTWAVE DETAILS. MOST OF THE OTHERS LOOK TO SUFFER SOME FORM OF
CONVECTIVE FEEDBACK WITH COMPACT/STRONG VORTICITY MAXIMA OVER THE
NORTHERN PLAINS/UPPER MIDWEST. ECMWF/GEM/SREF LOOKED BETTER WITH
THE 00-06Z PRECIP OVER THE UPPER MIDWEST...NAM/GFS WERE TOO FAR
SOUTH WITH CONVECTION OVER IA. LOCAL/REGIONAL WRF MODELS CATCHING
ONTO CONVECTIVE EVOLUTION EARLY THIS MORNING. FIRST TO CATCH IT WERE
THE ARX-WRF AND EAST-ARW. GIVEN THE MODEL DIFFERENCES AND THEIR
IMPACTS ON THE SENSIBLE WEATHER THRU THE WEEKEND...SHORT TERM FCST
CONFIDENCE IS BELOW AVERAGE. GENERALLY FAVORED A MODEL/ENSEMBLE
CONSENSUS...WEIGHTED TOWARD THE NON GFS/NAM MODELS.
FAVORING THE SUITE OF LOCAL/REGIONAL HIGH-RES WRF MODELS...CONVECTION
WILL BE ONGOING ACROSS AT LEAST PORTIONS OF THE AREA THIS MORNING AS
THE LOW LEVEL JET/MOISTURE TRANSPORT/THETA-E CONVERGENCE VEERS ACROSS
MN/IA/WI. TRENDED SHRA/TSRA CHANCES TOWARD 70-80 PERCENT ACROSS MUCH
OF THE FCST AREA AT 12Z...THEN TRENDING DOWNWARD THRU THE MORNING.
ONLY CARRIED 20-40 PERCENT SHRA/TSRA CHANCES ACROSS MAINLY THE
NORTHWEST/NORTH PARTS OF THE FCST AREA THIS AFTERNOON...CLOSER TO THE
MAIN TROUGH/FRONTAL BOUNDARY AND THE MID LEVEL WARMING/CAPPING
BUILDING OVER THE SOUTHEAST HALF OF THE FCST AREA. WITH WHAT LOOKS
TO BE A BREAK LATER THIS MORNING/AFTERNOON...WILL NOT EXTEND FLASH
FLOOD WATCH BEYOND ITS CURRENT 17Z END TIME. MOISTURE TRANSPORT
INCREASES INTO THE AREA AGAIN THIS AFTERNOON WITH 2K-3K J/KG OF
CAPE AND SOUNDINGS SHOWING MINIMAL CAPPING...WILL LEAVE A 20-40
PERCENT SHRA/TSRA CHANCE THRU THE AFTERNOON. GIVEN THE /FAT/ CAPES...
STORMS THIS AFTERNOON/EARLY THIS EVENING WOULD POSE A THREAT OF
LARGE HAIL. APPEARS AREA MAY GET MORE OF A BREAK FROM THE WIDESPREAD
CONVECTION TONIGHT/EARLY SUN AS THE MAIN TROUGH/FRONT WITH ITS
CONVERGENCE/LIFT MOVE NORTH OF THE AREA. LEFT SHRA/TSRA CHANCES
TONIGHT MAINLY IN THE 20-40 PERCENT RANGE. DAY CREW WILL HAVE TO RE-
EVALUATE THE HYDRO SITUATION...WATCH TRENDS THRU THE DAY AND SEE
WHICH IF ANY OF THE MODELS ARE MORE CORRECT WITH CONVECTIVE EVOLUTION
THE NEXT 24-36HRS.
BY SUN AFTERNOON THE MAIN MID LEVEL TROUGH LIFTING INTO NORTHWEST MN
PUSHES THE SFC-850MB FRONT/TROUGH BACK TO THE SOUTHEAST. FORCING/
LIFT AHEAD OF THIS FEATURE PUSHING INTO THE AIRMASS OVER THE AREA
WITH SOME 2K-3K J/KG MU CAPE AND PW VALUES OF 1.5 TO 2 INCHES SHOULD
IGNITE ANOTHER ROUND OF SHRA/TSRA WITH HEAVY RAIN AND SEVERE
POTENTIAL. GIVEN THE RECENT RAINS APPEARS ANOTHER FLASH FLOOD WATCH
MAY BE NEEDED SUN AFTERNOON/EVENING.
HIGH TEMPERATURES TODAY/SUN REMAIN TRICKY...BASED ON WHEN CONVECTION
WOULD CLEAR THE AREA AND HOW QUICKLY CLOUDS THIN/CLEAR AND ALLOW
FOR SOME SUNSHINE. GIVEN THE UNCERTAINTIES...STAYED NEAR THE MODEL/
ENSEMBLE CONSENSUS FOR HIGHS/LOWS TODAY THRU SUN.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013
MODEL CONSENSUS CONTINUES TO IMPROVE FOR SUN NIGHT THRU MON NIGHT AS
THE MID LEVEL TROUGH LIFTS INTO ONT AND HGTS RISE OVER THE REGION.
HOWEVER THE LOWER LEVEL PATTERN REMAINS ACTIVE/UNSETTLED...WITH
PLENTY OF MODEL DETAIL DIFFERENCES. FCST CONFIDENCE IN THIS PERIOD
REMAINS BELOW AVERAGE. THE PASSING MID LEVEL TROUGH PUSHES THE WEAK
SFC TROUGH/FRONT INTO ACROSS THE AREA SUN NIGHT. SHRA/TSRA CHANCES IN
THE 50-70 PERCENT RANGE SUN NIGHT LOOK REASONABLE. GIVEN THE
FORCING...STRONG INSTABILITY AND INCREASED WINDS/SHEAR ALOFT...TSRA
SUN NIGHT COULD BE SEVERE WITH THREATS OF WINDS AND HAIL. THE
TROUGH/FRONT FROM SUN/AFTERNOON/EVENING LIFTS BACK NORTH ALREADY ON
ON MON...PROVIDING FOCUS FOR CONVERGENCE/LIFT AND SHRA/TSRA
FORMATION...THIS AS MODELS SHOW POTENTIAL FOR ONE OR MORE SHORTWAVES
TO BE RIPPLING THRU THE FLOW AND ACROSS THE REGION. CONTINUED 20-40
PERCENT SHRA/TSRA CHANCES MON. LOW LEVEL JET/MOISTURE TRANSPORT/
THETA-E CONVERGENCE INCREASE INTO THE AREA MON NIGHT AS THIS BOUNDARY
LIFTS NORTH ACROSS THE AREA. CARRIED 30-50 PERCENT SHRA/TSRA CHANCES
MON NIGHT.
GIVEN THE LOWER CONFIDENCE ON THE CONVECTIVE DETAILS...USED A
MODEL/ENSEMBLE CONSENSUS FOR LOWS/HIGHS SUN NIGHT THRU MON NIGHT.
WITH ALL THE SHORT TERM CONCERNS AND UNCERTAINTIES...NOT MUCH TIME
SPENT LOOKING AT THE DAY 4-7 PERIOD. MEDIUM RANGE MODEL RUNS OF
22.00Z DO OFFER SOME CONSENSUS FOR A FLAT WEST TO SOUTHWEST FLOW
ALOFT OVER THE CENTRAL CONUS TUE/WED...WITH SHORTWAVES TO BE
RIPPLING THRU THIS FLOW AND ACROSS THE REGION. LONGER TERM FCST
CONFIDENCE AVERAGE. WITH THE MOIST/UNSTABLE AIRMASS IN PLACE AND ONE
OR MORE BOUNDARIES FLOATING AROUND THE REGION...SHRA/TSRA CHANCES
LOOK TO CONTINUE TUE THRU AT LEAST WED NIGHT. BY THU MODELS POINT TO
RIDGING BUILDING OVER THE WESTERN CONUS AND THE FLOW ALOFT OVER THE
UPPER MIDWEST BECOMING NORTHWEST FOR THU/FRI. THIS NORTHWEST FLOW
WOULD DRIVE SOME DRIER/COOLER AIR FROM SOUTH CENTRAL CAN/NORTHERN
PLAINS...AND DECREASING SHRA/TSRA CHANCES...INTO THE AREA FOR THE
LATER PARTS OF THE WEEK. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR
TUE THRU FRI LOOK WELL TRENDED FOR NOW.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 611 AM CDT SAT JUN 22 2013
TIMING OF CONVECTION CONTINUES TO BE MAIN AVIATION FORECAST
CHALLENGE WITH AN OTHERWISE VFR SCENARIO GOING ON.
ECHOES ON BACK EDGE OF LATEST MESOSCALE CONVECTIVE SYSTEM WILL PASS
FIRST THING THIS MORNING AND THEN EXPECT BREAK IN WEATHER UNTIL
BOUNDARY GETS ACTIVE AGAIN LATER TODAY. STILL SOME UNCERTAINTY ON
WHEN THAT MAY HAPPEN AGAIN BUT MOISTURE TRANSPORT TENDS TO INCREASE
AGAIN BY 00 UTC JUN 23RD SO WILL INTRODUCE RISK FOR NEW CONVECTION A
LITTLE EARLIER THAN PREVIOUS FORECASTS. EVEN IF MORE STEADY
CONVECTION GETS GOING AGAIN SATURDAY NIGHT...VFR CONDITIONS EXPECTED
OUTSIDE OF STRONGEST CELLS...WITH TEMPORARY IFR IN WORST AREAS.
&&
.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 349 AM CDT SAT JUN 22 2013
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY. CONVECTION
SHOULD BE WANING/ENDING THRU THE MORNING...WITH PLENTY OF
UNCERTAINTY CONCERNING REDEVELOPMENT AND EVOLUTION THIS AFTERNOON
AND EVENING. HEAVY RAINS FROM FRI EVENING/EARLY THIS MORNING WERE
NOT AS WIDESPREAD AS THE NIGHT BEFORE. CONVECTION THIS AFTERNOON/
EVENING APPEARS AS THOUGH IT MAY BE MORE SCATTERED AND PROGRESSIVE
THUS WILL NOT BE EXTENDING THE FLASH FLOOD WATCH AT THIS TIME.
MAIN FORCING/LIFT LOOK TO LIFT NORTH OF THE FCST AREA FOR TONIGHT/
SUN MORNING...BUT STRONGER FORCING /IN THE FORM OF A PASSING MID
LEVEL TROUGH AND APPROACHING SFC-850MB TROUGH/FRONT/ MOVES BACK
INTO THE AREA SUN AFTERNOON/EVENING. MORE WIDESPREAD CONVECTION...
CAPABLE OF PRODUCING HEAVY RAINS...LOOKS LIKELY AS THESE FEATURES
PASS. APPEARS A FLASH FLOOD WATCH MAY BE NEEDED AGAIN SUN
AFTERNOON INTO SUN NIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR WIZ017-029-032>034-
041>044-053>055-061.
MN...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....SHEA
HYDROLOGY....RRSHazardous weather outlook, Jun 22, 4:45 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 445 AM CDT SAT JUN 22 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 445 AM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN AND STRONG TO DAMAGING WINDS WILL MOVE ACROSS THE AREA THIS MORNING. FLASH FLOODING COULD RESULT. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY. PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A SEVERE THREAT. AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS AFTERNOON THROUGH MONDAY NIGHT. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED THIS MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS CURRENTLY SCHEDULED. RRS
In the hours before
Local storm report, Jun 22, 4:55 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM FLASH FLOOD STEUBEN 43.18N 90.86W
06/22/2013 CRAWFORD WI LAW ENFORCEMENT
WATER OVER SOME ROADS AT TIMES NEAR STEUBEN. MUDSLIDES
ALSO REPORTED AROUND COUNTY. SPORADIC TREE DAMAGE.
&&
SHEASpecial weather statement, Jun 22, 5:00 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SAT JUN 22 2013 WIZ054-221100- CRAWFORD- 500 AM CDT SAT JUN 22 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CRAWFORD COUNTY... AT 456 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF RUSH CREEK TO 13 MILES NORTHWEST OF PRAIRIE DU CHIEN...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 60 MPH MAY ACCOMPANY THESE THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... PRAIRIE DU CHIEN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD COUNTY UNTIL 730 AM. JW
Local storm report, Jun 22, 5:07 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM HEAVY RAIN WAUKON 43.27N 91.48W
06/22/2013 M1.50 INCH ALLAMAKEE IA LAW ENFORCEMENT
OVER PAST HOUR. CLOSE TO 3 INCHES SINCE MIDNIGHT AT
COURTHOUSE.
&&
SHEALocal storm report, Jun 22, 5:09 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HEAVY RAIN BOSCOBEL 43.14N 90.70W
06/22/2013 M4.90 INCH GRANT WI PARK/FOREST SRVC
SINCE MIDNIGHT
&&
SHEASpecial weather statement, Jun 22, 5:24 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 524 AM CDT SAT JUN 22 2013 IAZ011-030-WIZ053>055-061-221130- ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND-VERNON- 524 AM CDT SAT JUN 22 2013 AT 520 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FAIRVIEW TO MOTOR...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH...AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS IMPACTED INCLUDE... PRAIRIE DU CHIEN...GARNAVILLO...GUTTENBERG...BLOOMINGTON...CASSVILLE AND BOSCOBEL. HEAVY RAIN COULD LEAD TO FLASH FLOODING. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER. JW
Special weather statement, Jun 22, 5:50 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT SAT JUN 22 2013 MNZ088-096-WIZ041-042-053-221145- HOUSTON-LA CROSSE-MONROE-VERNON-WINONA- 550 AM CDT SAT JUN 22 2013 AT 543 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LA CROSSE TO CALEDONIA...MOVING NORTHEAST AT 15 MPH. HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS IMPACTED INCLUDE... HOLMEN...BROWNSVILLE...ONALASKA AND FRENCH ISLAND. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. JW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:56 AM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland | 6 hr |
| Jun 22, 3:46 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, La Crosse, Trempealeau, Vernon | 74 min |
| Jun 22, 4:28 AM CDT | River Flood Warning | ARX | Crawford | 8 days |
| Jun 22, 6:39 AM CDT | Flash Flood Warning | ARX | Grant | 4 hr |
| Jun 22, 7:35 AM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland | 3 hr |
| Jun 22, 10:28 AM CDT | Areal Flood Advisory | ARX | Crawford, Grant, Richland | 21 hr |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | Buffalo | 50 hr |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | Buffalo, Trempealeau | 6 days |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | La Crosse, Vernon | 50 hr |
| Jun 22, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.